Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Noticed painful round spots on toes. Not cured by lotrimin. Am I having an allergic reaction?

DOCTOR OF THE MONTH - Dec 2012
Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
Question
Hi,
I have some small (about the size of a BB) perfectly red round spots with a small white center on the bottom of two of my toes. They are painful to the touch and the skin feels rough. I have been hot tubbing in suz zero weather and stepped on the fround with wet feet and my feet have gotten kind of stuck to the ground.(think Christmas story and the flag pole). Could the water and the cold instantly freeze my skin and cause this? I have tried lotrimin to no avail. When I rub the blood out of my toe and then let go the color quickly goes back so I dont think its a Diabetes problem. I am 42, 5'11" 175lbs and am active. My blood glucose level was 94 mg/dl last may and my Fructosamine was 1.8 mmol/L. I have had the condition for about 2 weeks. the only other thing I can think of is we got new carpet. Could I be having a allergic reaction?
Thanks, XXXXXXX
Posted Sat, 16 Feb 2013 in Skin Hair and Nails
 
 
Answered by Dr. Nsah Bernard 2 hours later
Hi XXXXXXX

Thank you for posting on HCM
According your description and the pictures (even though I can't really differentiate the skin lesion from the rest of your skin), it seems you are having a fungi infection of your toes (athlete's foot). This is generally as a result of feet being kept for two long in water with constantly changing temperatures (cold, warm, wet, muddy etc). Another possibility is bacterial infection (small abscess) or subdermal blood clot (petechia, but unlikely due to the fact that it blanches on touch). Normally, lotrimin should have worked, but depending on how long you have been applying it. Fungi skin infection can take a while before manifesting signs of improvement. If lotrimin is not working in say a couple of weeks, you could try other antifungi agents. You could also use steroid creams. If treatment persist, then you might require antibiotics. If it persist then a dermatologist needs to be consulted. Also, from the look of the lesions, i feel you should give it some time for the lesion to go on their own unless of course that they are really bothersome.

Wish the best and hope this helps

Dr Nsah
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor